I have been getting light headed sence july 15 on a daily bases for lon periods of time feel fine when i lye down as have had a half dozen time where i get exteme gas with redness or yellowing of my face with the feeling of needing to go to rest room please help
It's time for a full examination by your doctor. You will want to have your blood pressure checked along with blood tests including liver function tests, electrolytes, CBC (complete blood count), thyroid tests, PSA (prostate test)......and that is just the start. You may need to have some radiology testing, urinalysis, and scope.
Be sure to give your doctor a complete history including diet, alcohol consumption, activity and ALL medications you take (both prescription and over-the-counter.)
Your problem sounds like it could be either cardiac related or possibly related to your liver as well as some prostate enlargement.
You have vaso-vagal syncope which causes a drop in blood pressure, light-headedness, and abdominal discomfort (gas, red or pale yellow face, and urgency).
Vaso-vagal syncope is caused by a reflex which usually occurs while standing or after eating. The reflex triggers an increase in heart rate, force of contraction, and resistance of peripheral vessels. When you stand up blood pools in your legs which results in your heart becoming less full which triggers a contraction of your heart which causes blood vessels to dilate and your blood pressure to drop. When your blood pressure drops then your brain becomes inadequately perfused and you feel lightheaded.
If you are dehydrated then your blood volume is less than normal which causes it to beat faster and more strongly which triggers vaso-vagal syncope.
Blood pressure medications and alcohol can cause excessive drops in blood pressure and vaso-vagal syncope.
After a large meal the blood vessels in your GI tract dilate so that digestion can occur and blood pools in your abdomen which decreases the amount of blood that returns to fill your heart. So that if you stand up then blood will pool in your legs. This is called post-prandial hypotension.
Also lack of sleep can lower blood pressure when upright so that you will feel lightheaded when standing or develop vaso-vagal syncope.
Medications called beta blockers are used to treat vaso-vagal syncope.
Increasing the amount of salt and water in the diet can raise blood volume. A low salt diet can be harmful for someone who has low blood volume with recurrent light-headedness.
Florinef is a medication that helps the body retain salt and water and expand blood volume.
Stand with your legs crossed and squeeze one leg into the other to activate the muscle pump in your legs to move blood from the legs into the chest.
A doctor can diagnose your vaso-vagal syncope using a tilt table: http://www.syncope.co.uk/ttt.htm
Reply to Dr. Hanson's Post: would this cause loss of appitite and weight loss
my doctor say there is nothing phyical wrong with me he is a pa and feels it is stress and anxiety
Reply to AnnlynnRN's Post: would this cause lack of appite and weight loss my doc who is a pa say there is nothy physicaly wrong with me and feels it is stree and aniexty
Your lack of appetite could be related to the gas. You can avoid these types of gas-producing foods such as beans, cabbage, cauliflower, broccoli, wheat products such as bread, apples, peaches, pears, prunes, corn, oats, potatoes, milk, and ice cream.
Some non-producing gassy foods to eat would be rice, bananas, citrus, grapes, hard cheese, meat, eggs, and peanut butter. Over-the-counter anti-gas medications can help, too such as Beano.
I still recommend you see your physician for complete evaluation to rule out any serious heart or liver problems.
I recommend that you be examined by a physician. Anorexia (loss of appetite) can be caused by many things including depression. Sometimes depression is due to an overwhelmingly stressful situation. In this case stress might cause a person to lose their appetite. A tumor can cause loss of appetite. Any illness e.g. kidney disease, heart disease, diabetes, infections, and cancer can adversely affect appetite. Hypothyroidism can cause a loss of appetite. Medications can cause loss of appetite. Cancer-associated anorexia is due to physiological changes and the psychological impact of the disease.
When a person has cancer they will have an increased basal metabolic rate and an increased total energy expenditure which means that more calories are required to maintain their current weight and lean body mass in addition to a loss of appetite. Weight loss can cause hypotension and lightheadedness.
I recommend that you get a second opinion from a physician. You should have a complete physical examination, HIV test, and a tilt table test for vaso-vagal syncope. If all of your tests are normal then I recommend that you be examined by a licensed psychologist or psychiatrist who is qualified to treat psychogenic anorexia and depression.